... years now for major depression/anxiety. After a while it stopped working and my depression and anxiety showed up with no mercy. My doctor upped my dose to 40 mg and it just got worse to the point i went to the ER. The next day I was out they said it's akathisia (side effect) so i was afraid of serotonin syndrome and I cut back to 20 mg... feels better but need to know if 20 mg will be enough dose for me? I am suicidal and I need help. I live in a third world country and have no tools to handle it
Hi, Mas! If you are suicidal 20mg of Prozac is certainly not enough. In lieu of a higher dosage have you considered trying a different medication or an add-on like Abilify or Rexulti (do you even have access to these medications?).
Akathisia is relatively common; serotonin syndrome is very rare. You might try the higher doses for awhile but another problem you may encounter is that these medications can stop working altogether after long term use. A change in medications or a combination of drugs might be your answer.
Best regards and good luck! Wildcat
MasOO' IF NOTHING ELSE GO BACK TO THE ER, NOW IF YOU ONLY TOOK ONE DAY OF THE 40MG THAT WOULD NOT WORK ANYWAY YOU HAVE TO STAY ON THEM REGULAR FOR A WHILE BEFORE YOU WELL FEEL ANY IMPROVEMENT. SO IF IT WAS JUST ONE TO TWO DAYS YOU COULD STILL TAKE THE 40MG FOR A WHILE BUT IF YOU ARE SUICIDAL AT ALL DON'T TAKE A CHANCE AND GET TO THE HOSPITAL PLEASE. cHUCK1957
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Aug 2016 • 1 answer
Updated 10 Dec 2016 • 1 answer
Updated 31 Dec 2017 • 3 answers
Updated 31 Jan 2017 • 3 answers
Updated 1 Oct 2018 • 2 answers